Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The inverse limit of the fundamental groups of branched cyclic coverings

Author: Michael Dellomo
Journal: Proc. Amer. Math. Soc. 104 (1988), 321-326
MSC: Primary 57M25; Secondary 55P25
MathSciNet review: 958092
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Cowsik and Swarup [CS] have shown that the homology groups of the infinite cyclic cover of a knot inject into the inverse limit of the homology groups of the branched cyclic covers. They also give conditions under which the injection is an isomorphism. We prove an analogous result for the fundamental group and generalize it to the case of links.

References [Enhancements On Off] (What's this?)

  • [BK] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin and New York, 1972.
  • [BZ] G. Burde and H. Zieschang, Eine Kennzeichnung der Torus Knoten, Math. Ann. 167 (1966), 169-176.
  • [CS] R. C. Cowsik and G. A. Swarup, A remark on infinite cyclic covers, J. Pure Appl. Algebra 11 (1977), 131-138.
  • [Dl] M. Dellomo, On the inverse limit of the finite branched cyclic covers of a knot, J. Pure Appl. Algebra 40 (1986), 15-26.
  • [D2] -, Through the non-simply connected looking glass, or the inverse limit of finite branched covers, Ph.D. Thesis, Johns Hopkins Univ., 1984.
  • [DS] J. Dydak and J. Segal, Shape theory: An introduction, Lecture Notes in Math., vol. 688, Springer-Verlag, Berlin, 1978.
  • [H] J. Hempel, Residual finiteness for $ 3$-manifolds, Ann. of Math. Studies (to appear).
  • [MKS] W. Magnus, A. Karras and D. Solitar, Combinatorial group theory, Dover, New York, 1976.
  • [MS1] Sibe Mardešić and Jack Segal, Shape theory, North-Holland Mathematical Library, vol. 26, North-Holland Publishing Co., Amsterdam-New York, 1982. The inverse system approach. MR 676973 (84b:55020)
  • [R] Dale Rolfsen, Knots and links, Publish or Perish, Inc., Berkeley, Calif., 1976. Mathematics Lecture Series, No. 7. MR 0515288 (58 #24236)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25, 55P25

Retrieve articles in all journals with MSC: 57M25, 55P25

Additional Information

PII: S 0002-9939(1988)0958092-1
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia